Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2022, 5:15 PM EDT for Murray County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2022, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 2, 2022, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:20 PM EDT | TSTM WND DMG | 3 Ssw Sumac, GA | A TREE WAS DOWNED ONTO A MOBILE HOME OFF OF NORTON BRIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 747 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WUUS52 KFFC 022115
SVRFFC
GAC213-022145-
/O.NEW.KFFC.SV.W.0100.220602T2115Z-220602T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
515 PM EDT Thu Jun 2 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Central Murray County in northwestern Georgia...
* Until 545 PM EDT.
* At 515 PM EDT, a severe thunderstorm was located over Sumac, or
near Chatsworth, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chatsworth, Eton, Crandall, Conasauga Lake, Sumac, Ramhurst and
Fort Mountain State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3493 8468 3489 8462 3486 8462 3482 8458
3479 8461 3478 8464 3476 8464 3462 8476
3479 8486 3480 8484 3481 8486 3486 8484
3487 8482 3489 8483 3493 8481
TIME...MOT...LOC 2115Z 306DEG 13KT 3485 8481
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
268
WWUS52 KFFC 022144
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Thu Jun 2 2022
GAC213-022154-
/O.EXP.KFFC.SV.W.0100.000000T0000Z-220602T2145Z/
Murray GA-
544 PM EDT Thu Jun 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MURRAY COUNTY WILL
EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3493 8468 3489 8462 3486 8462 3482 8458
3479 8461 3478 8464 3476 8464 3462 8476
3479 8486 3480 8484 3481 8486 3486 8484
3487 8482 3489 8483 3493 8481
TIME...MOT...LOC 2144Z 306DEG 13KT 3479 8471
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 2, 3:15 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Thu Jun 2 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Friday Night/... The portion of the CWA roughly along and north of I-85 remains outlooked in a Marginal Risk for severe storms, and this risk has already been realized this afternoon as scattered strong storms have occurred across far north GA, along with a severe thunderstorm. Storms have posed a damaging wind threat evidenced by SPC mesoanalysis DCAPE of 1000+ J/kg, though radar and MRMS data have also indicated small hail in these storms. SBCAPE of 2000-2500 J/kg is currently analyzed across the Marginal Risk area and instability will continue to increase as insolation persists through the rest of the afternoon. A weak cold front is slowly advancing across the central portion of TN, but with virtually no upper-level support, effective bulk shear is essentially non- existent area-wide. Coverage of showers and storms will decrease within a few hours following sunset as instability drops off; that said, there is always the potential for a few persistent late-night storms driven by outflow boundary collisions from earlier convection. Isolated showers could begin around 12z (perhaps earlier) across northwest GA tomorrow morning thanks to a 500 mb disturbance passing over the TN Valley and the aforementioned cold front migrating south into north GA. Scattered showers and thunderstorms will occur tomorrow afternoon and evening mainly south of I-85 as the front and main moisture axis shift south. Similar to what has occurred today, severe thunderstorms should remain isolated in nature with damaging wind gusts and small hail the primary threats. Martin .LONG TERM /Saturday through Thursday/... On Saturday morning, the cold front moving southward through Georgia during the short term period is expected to have cleared the forecast area to the southeast. Mid-range models continue to trend towards better agreement with the handling of the synoptic pattern during the weekend. While relatively "cooler" and drier northwesterly flow will set up behind the front, surface high pressure developing over much of the eastern CONUS will allow for temperatures to quickly moderate to near normal values. Afternoon highs on Saturday and Sunday are thus expected to range from the mid 80s in north Georgia to the low 90s in central Georgia. The latest ECMWF and GFS solutions are in agreement with the front being positioned near the Florida panhandle on Saturday morning and indicating that it will stall across the northern Gulf. The movement of this front will influence the motion of the tropical low pressure system moving northeastward across the Gulf of Mexico on Saturday. With the front pushing well to the south of the forecast area, the center of the low should stay well to the south of Georgia. While some discrepancies remain with respect to exact timing and track of the low, it is expected to pass over the southern Florida Peninsula late Saturday before moving into the Atlantic Ocean on Sunday. Little to no impacts from this system are expected to the forecast area at this time. Some moisture on the north and west side of this low could overspread the frontal boundary and overlap southeast Georgia. This would allow for isolated to scattered showers and thunderstorms in portions of east-central Georgia on Saturday afternoon. Diurnally driven convection will lead to the possibility of isolated to scattered showers and thunderstorms on Sunday through midweek as low-level moisture gradually returns. The highest chances will be across the far northern tier in the afternoon hours each day. Temperatures will also gradually warm through midweek, with highs increasing a couple of degrees with each afternoon. Temperatures in the upper 90s will be possible in central Georgia on Wednesday and Thursday. Heat index values in this area could also approach heat advisory criteria, which will need to be monitored as we get closer in time. Guidance also continues to indicate a weak frontal boundary will push into the area Tuesday into Wednesday, becoming diffuse over the area later in the week. King && .AVIATION... 18Z Update... Isolated showers and a few thunderstorms have developed across north and central GA. Have VCSH prevailing at all sites besides AHN (which has VCSH starting at 20z). Have a TEMPO at ATL from 22z-01z for -TSRA. SCT Cu around 5 kft expected through the afternoon. Mid-level and high clouds are expected overnight with the possibility of patchy MVFR cigs around the metro Atlanta TAF sites. For now, advertising SCT030 through early morning, giving way to another afternoon Cu field. Winds will be W to NW through the period between 5-10 kts. //ATL Confidence...18Z Update... Low to medium confidence on -TSRA at metro sites, as well as early morning cigs. High confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 67 89 64 86 / 30 30 20 10 Atlanta 69 86 66 86 / 40 30 5 10 Blairsville 61 80 57 80 / 30 20 0 5 Cartersville 66 83 61 86 / 40 20 0 5 Columbus 68 90 67 89 / 30 30 20 20 Gainesville 67 85 64 84 / 30 30 5 5 Macon 67 92 65 90 / 30 30 20 20 Rome 67 85 60 87 / 40 20 0 5 Peachtree City 67 87 64 86 / 40 30 10 10 Vidalia 72 95 69 88 / 20 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Martin LONG TERM....King AVIATION...Martin
Hazardous weather outlook, Jun 2, 1:18 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 118 PM EDT Thu Jun 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031730- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 118 PM EDT Thu Jun 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A cold front will drop south across portions of northern Georgia today. Scattered thunderstorms are expected along and ahead of the frontal passage. Strong to isolated severe storms are possible, mainly north of the Interstate 85 corridor this afternoon and evening. The primary severe weather hazard will be damaging wing gusts. All thunderstorms will be capable of producing frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will be possible across central and portions of north Georgia on Friday afternoon, mainly along and south of the I-85 corridor. A few storms could become strong to severe, mainly along and south of a Macon to Columbus line. Isolated to scattered thunderstorms will be possible in east- central Georgia on Saturday afternoon, and across portions of north and central Georgia each afternoon from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 2, 4:20 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Thu Jun 2 2022
GAZ067-068-022045-
Meriwether GA-Pike GA-
420 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of southern Meriwether
and southwestern Pike Counties through 445 PM EDT...
At 420 PM EDT, a strong thunderstorm was over Harris City, or over
Greenville, moving east at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greenville, Woodbury, Warm Springs, Molena, Raleigh, Durand, Harris
City and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3306 8478 3308 8455 3299 8449 3297 8451
3297 8453 3296 8453 3296 8452 3295 8452
3293 8453 3292 8453 3288 8455 3290 8479
TIME...MOT...LOC 2020Z 270DEG 12KT 3300 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 2, 4:39 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Thu Jun 2 2022
GAZ002-004-005-012-022115-
Whitfield GA-Walker GA-Gordon GA-Murray GA-
439 PM EDT Thu Jun 2 2022
...Strong thunderstorms will impact portions of southwestern Murray,
southern Whitfield, southeastern Walker and Gordon Counties through
515 PM EDT...
At 439 PM EDT, a line of strong thunderstorms extended from near
Villanow to near Lake Marvin to near Redbud, and moving east at 20
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dalton, Calhoun, Chatsworth, Resaca, Fairmount, Ranger, Sonoraville,
Redbud, Tilton, Audubon, Mill Creek, Villanow, Sugar Valley, Oakman,
Nickelsville and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3463 8472 3445 8465 3443 8491 3459 8507
3463 8513 3476 8520 3479 8480
TIME...MOT...LOC 2039Z 271DEG 18KT 3473 8511 3464 8504 3450 8485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jun 2, 4:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EDT THU JUN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 SSE ROME 34.23N 85.17W
06/02/2022 FLOYD GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO POWER LINES ON E. 19TH STREET.
&&
EVENT NUMBER FFC2200495
RWILLISLocal storm report, Jun 2, 4:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT THU JUN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 SSE ROME 34.25N 85.18W
06/02/2022 FLOYD GA EMERGENCY MNGR
A TREE WAS DOWNED ONTO POWER LINES ON PENNINGTON AVE
SW.
&&
EVENT NUMBER FFC2200496
RWILLISLocal storm report, Jun 2, 4:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT THU JUN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 1 ESE ROME 34.25N 85.17W
06/02/2022 FLOYD GA EMERGENCY MNGR
A LARGE TREE LIMB FELL ONTO AN UNOCCUPIED VEHICLE ON
EAST 4TH AVE
&&
EVENT NUMBER FFC2200497
RWILLISSpecial weather statement, Jun 2, 5:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Thu Jun 2 2022
GAZ056-068-070-022130-
Lamar GA-Spalding GA-Pike GA-
504 PM EDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of eastern Spalding,
northeastern Pike and northwestern Lamar Counties through 530 PM
EDT...
At 504 PM EDT, a strong thunderstorm was over Griffin, moving east at
20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Milner, Williamson, Orchard Hill, East Griffin, Highland
Mills, Rover, Experiment and Walker Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3325 8437 3333 8415 3332 8415 3331 8414
3325 8412 3311 8417 3315 8437
TIME...MOT...LOC 2104Z 252DEG 17KT 3322 8427
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:23 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jun 2, 1:29 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Jun 2, 2:06 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Gordon | 24 min |
| Jun 2, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 34 min |
| Jun 2, 2:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 2, 2:39 PM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Jun 2, 2:53 PM EDT | Special Weather Statement | FFC | Murray | 37 min |
| Jun 2, 3:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 2, 3:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Jun 2, 3:24 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 36 min |
| Jun 2, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 29 min |
| Jun 2, 3:40 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Jun 2, 3:51 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Jun 2, 3:59 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Jun 2, 4:09 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jun 2, 4:20 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 2, 4:39 PM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Jun 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Walker, Whitfield | 31 min |
| Jun 2, 5:04 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| Jun 2, 5:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 2, 5:37 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Jun 2, 6:05 PM EDT | Special Weather Statement | FFC | Oconee | 25 min |
| Jun 2, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 21 min |
| Jun 2, 6:19 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Jun 2, 6:34 PM EDT | Special Weather Statement | FFC | Houston, Jones, Twiggs | 26 min |
| Jun 2, 6:45 PM EDT | Special Weather Statement | FFC | Clarke | 30 min |
| Jun 2, 6:50 PM EDT | Special Weather Statement | FFC | Jones, Putnam | 25 min |
| Jun 2, 7:17 PM EDT | Special Weather Statement | FFC | Baldwin | 28 min |
| Jun 2, 7:27 PM EDT | Special Weather Statement | FFC | Clarke | 33 min |
| Jun 2, 7:32 PM EDT | Flash Flood Warning | FFC | Barrow, Clarke, Jackson, Oconee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.